Missouri, 2008Tornado and Flash Flooding in Missouri, June 27 to 28, 2008
June 27 to 28, 2008 · NWS SGF · 34 events in 20 counties and zones
Three to six inches of rain fell over portions of southwest Missouri during the morning of 28 June. This excessive rain in conjunction with pre-existing saturated soil conditions caused significant flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $1.1 million
- Crop damage
- None recorded
- Events
- 34
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Three to six inches of rain fell over portions of southwest Missouri during the morning of 28 June. This excessive rain in conjunction with pre-existing saturated soil conditions caused significant flooding. Severe thunderstorms also occurred, as numerous observations of wind damage and large hail were relayed to the National Weather Service. One tornado caused damage to a home and surrounding trees in rural McDonald County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 27, 11:19 PM CST, 11 minutes earlier.
Area forecast discussion, Jun 27, 11:19 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 AM CDT SAT JUN 28 2008
...UPDATE TO AVIATION...
.UPDATE...
SEVERAL AREAS OF INTEREST ARE CURRENTLY IN ACTION THIS EVENING.
THE FIRST AREA IS THE LINE OF STRONG TO SEVERE THUNDERSTORMS
PUSHING THROUGH ILLINOIS AND INTO INDIANA. THIS ACTIVITY DID NOT
BACK BUILD INTO SGF CWA AND HAS LEFT THE AIRMASS QUITE JUICY.
A SECOND LINE OF STRONG TO SEVERE THUNDERSTORMS CURRENTLY
EXTENDING FROM CENTRAL IOWA SOUTHWEST TOWARD THE SAINT JOSEPH
MISSOURI AREA HAS BEEN QUITE INTENSE AT TIMES. THIS ACTIVITY HAS
DEVELOPED ALONG THE PRIMARY FRONTAL BOUNDARY FORECAST TO ENTER THE
CWA DURING THE EARLY MORNING HOURS ON SATURDAY. THIS ACTIVITY
CURRENTLY HAS MORE OF AN EASTERLY PROGRESSION THAN MODELS
PREVIOUSLY SUGGESTED...BUT HAS EXPERIENCED DEVELOPMENT ALONG THE
SOUTHWEST FLANK OVER THE PAST HOUR. WHETHER OR NOT THIS ACTIVITY
WILL PROGRESS INTO THE NORTHERN CWA AS A SEVERE CONVECTIVE SYSTEM
SEEMS TO DEPEND LARGELY ON FRONTAL PROGRESS...AND WHETHER OR NOT
ADDITIONAL DEVELOPMENT TO THE SOUTHWEST CAN HELP ACCELERATE THE
SYSTEM. STEERING WINDS ARE LARGELY PARALLEL TO THE FRONT ITSELF
OVER MUCH OF KANSAS AND MISSOURI...AND IT APPEARS THAT THE SURFACE
BOUNDARY HAS SLOWED OVER THE PAST COUPLE OF HOURS AND WILL LIKELY
CONTINUE TO PROGRESS AT THIS SLOWER PACE. THIS...ALONG WITH
VEERING SURFACE WINDS OUT OF THE WEST SOUTHWEST...HAS DOUBLED TO
DECREASE THE AMOUNT OF CONVERGENCE ALONG THE BOUNDARY OVER KANSAS.
WHILE CIN IS MINIMAL IN THIS ZONE...STORMS ARE HAVING TROUBLE
INITIATING AT THE MOMENT. STILL BELIEVE THAT THIS FRONTAL BASED
ACTIVITY WILL BEGIN TO AFFECT THE NORTHERN CWA...LIKELY BY 1 AM.
THIRD AREA OF INTEREST IS OVER SOUTH CENTRAL KANSAS WHERE A COUPLE
OF ISOLATED SEVERE THUNDERSTORMS HAVE DEVELOPED. WHILE THEY HAVE
EXPERIENCED LITTLE MOVEMENT...MAY BEGIN TO BECOME MORE ORGANIZED
OVER THE NEXT HOUR OR TWO. CORFIDI VECTORS...MID LEVEL STEERING
WINDS...AND SHEAR VECTORS INDICATE A PRIMARILY SOUTHWARD
PROGRESSION AWAY FROM SGF CWA IF THE CELLS CAN INDEED MAINTAIN
THEMSELVES FOR A PROLONGED PERIOD.
A SLIGHT THREAT WILL ALSO EXIST FOR ISOLATED DEVELOPMENT OVER
NORTHWEST PORTIONS OF THE CWA AS WEAK SHORT WAVE ENERGY BEGINS TO
INDUCE HEIGHT FALLS...BUT THIS THREAT MAY DECREASE AFTER 9 OR 10
PM AS DAYTIME HEATING WANES AND A BIT MORE INHIBITION SETTLES IN.
BARJENBRUCH
&&
.DISCUSSION...
MAIN HIGHLIGHTS/CHALLENGES IN THIS FORECAST PACKAGE DEALS WITH
SCATTERED THUNDERSTORM POTENTIAL THIS AFTERNOON AND EARLY THIS
EVENING...TURNING TO BETTER CHANCES FOR THUNDERSTORMS AND SEVERE
POTENTIAL LATER THIS EVENING INTO SATURDAY AS A COLD FRONT MOVES
THROUGH THE AREA.
CURRENTLY CLOUD COVER FROM LAST NIGHTS MCS THAT MOVED THROUGH
KANSAS REMAINS OVER MUCH OF THE AREA AND HAS SLOWED THE WARMING
TODAY...WITH TEMPERATURES IN THE MIDDLE 80S ACROSS THE AREA. THE
ATMOSPHERE REMAINS MOIST AND UNSTABLE WITH ML-CAPES OVER 2000 J/KG
WITH NO ML-CIN ACROSS THE EASTERN CWA. THE MORNING MCS WORKED THE
WESTERN CWA OVER A LITTLE...WITH LESS INSTABILITY AND MORE OF A
CAP OVER THIS AREA THIS AFTERNOON.
FOR THIS AFTERNOON AND EARLY EVENING...A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED UNTIL 8 PM THIS EVENING FOR AREAS GENERALLY
ALONG AND EAST OF HIGHWAY 65. THIS IS WHERE NO CAP EXISTS AND THE
STRONGEST INSTABILITY ARE IN PLACE AT THIS TIME. NO LARGE SCALE
FORCING IS EXPECTED OVER THIS AREA DURING THIS TIME...HOWEVER
THERE ARE A NUMBER OF OUTFLOW BOUNDARIES ACROSS THIS AREA FROM
BOTH THE MCS THAT MOVED ACROSS KANSAS OVERNIGHT AND THE MCV THAT
IS MOVING ACROSS NORTHERN ILLINOIS EARLY THIS AFTERNOON. ISOLATED
TO SCATTERED THUNDERSTORMS MAY DEVELOP ALONG THESE BOUNDARIES...AND
WITH STEEP LAPSE RATES...INCREASING WIND SHEAR AND THE UNSTABLE
AIRMASS...THERE WILL BE THE POTENTIAL FOR STRONG TO SEVERE
STORMS. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE
OF QUARTERS AND WIND GUSTS UP TO 60 MPH.
LATE THIS EVENING INTO SATURDAY...AN UPPER LEVEL LOW WILL MOVE
ACROSS THE NORTHERN PLAINS INTO MINNESOTA. THE ASSOCIATED COLD
FRONT WILL PUSH THROUGH THE AREA...LIKELY MOVING INTO THE NORTHERN
CWA BETWEEN 03Z AND 06Z TONIGHT. A CLUSTER OF THUNDERSTORMS WILL
DEVELOP ALONG AND JUST AHEAD OF THIS FRONT AS IT PUSHES THROUGH
THE AREA. WIND SHEAR WILL INCREASE WITH THE APPROACH OF THE UPPER
LEVEL LOW...ALLOWING STRONG TO SEVERE STORMS TO DEVELOP IN THE
MOIST AND UNSTABLE AIRMASS ACROSS THE AREA. A SQUALL LINE WILL
LIKELY DEVELOP...WITH VERY STRONG WIND GUSTS OF 60 TO 80 MPH
POSSIBLE WITHIN THIS LINE. HAIL TO THE SIZE OF QUARTERS AND
LOCALLY HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING WILL BE POSSIBLE
WITH THE STRONGER STORMS. THE FRONT IS EXPECTED TO STALL JUST
SOUTH OF THE INTERSTATE 44 CORRIDOR DURING THE MORNING HOURS. THE
UPPER LEVEL LOW WILL THEN KICK THE COLD FRONT OUT OF THE AREA
SATURDAY EVENING. STORMS WILL REMAIN POSSIBLE ALONG THE FRONT
THROUGH THE DAY TOMORROW...WITH STRONG TO SEVERE STORMS POSSIBLE
SOUTH OF INTERSTATE 44 SATURDAY AFTERNOON.
SUNDAY THROUGH THE FIRST HALF OF THE WORK WEEK...NORTHWEST FLOW
WILL RETURN TO THE AREA...WITH BELOW NORMAL TEMPERATURES
EXPECTED. DRIER AIR WILL WORK INTO THE AREA WITH NO STRONG
SIGNALS FOR PRECIPITATION AT THIS TIME. LATE IN THE WORKWEEK AN
UPPER LEVEL SHORTWAVE MOVES THROUGH THE CENTRAL U.S. WITH A RETURN
OF PRECIPITATION CHANCES TO THE REGION.
WISE
&&
.AVIATION...
FOR THE 06Z TAF CYCLE...SCATTERED THUNDERSTORMS WILL PUSH INTO THE
AREA LATER TONIGHT AND CONTINUE INTO SATURDAY MORNING. COVERED
THIS WITH TEMPO GROUPS GIVEN THE EXPECTED SCATTERED NATURE OF THE
STORMS. MVFR AND BRIEF IFR CONDITIONS WILL OCCUR WITH THESE
STORMS. LINGERING STORMS WILL REMAIN POSSIBLE UNTIL A COLD FRONT
CLEARS THE AREA SATURDAY AFTERNOON. CONDITIONS WILL THEN IMPROVE
SATURDAY EVENING WITH VFR CONDITIONS EXPECTED.
SCHAUMANN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 27, 6:39 PM CST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
739 PM CDT FRI JUN 27 2008
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
739 PM CDT FRI JUN 27 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
DURING THE LATE EVENING AND OVERNIGHT HOURS...INCREASING WIND
SHEAR...AMPLE INSTABILITY...AND A COLD FRONT MOVING SOUTHWARD
ACROSS THE PLAINS WILL CAUSE A LARGE AREA OF THUNDERSTORMS TO
DEVELOP OVER THE OZARKS.
SOME OF THESE THUNDERSTORMS LATE THIS EVENING AND OVERNIGHT WILL
BE CAPABLE OF PRODUCING WIND GUSTS OF 60 TO 80 MPH...HAIL UP TO
THE SIZE OF QUARTERS...AND TORRENTIAL RAINFALL LEADING TO ISOLATED
FLASH FLOODING. THE GREATEST RISK AREA OF SEVERE WEATHER THROUGH
MIDNIGHT WILL BE NORTH OF A LINE FROM NEVADA TO VIENNA. THE
POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE AFTER MIDNIGHT
FOR ALL OF THE OZARKS AND SOUTHEAST KANSAS...BUT THE SEVERITY WILL
LIKELY DECREASE AS THE NIGHT PROGRESSES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE COLD FRONT WILL SLOWLY MOVE SOUTHWARD NEAR THE MISSOURI
ARKANSAS BORDER BY SATURDAY AFTERNOON. STRONG TO SEVERE STORMS
WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING GENERALLY SOUTH
OF THE INTERSTATE 44 CORRIDOR.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AROUND MIDNIGHT NORTH OF A LINE
FROM NEVADA TO VIENNA AND FOR COMMUNITIES FURTHER SOUTH DURING
THE MORNING HOURS.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
CLAYCOMB
In the hours before
Special weather statement, Jun 27, 10:12 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1112 PM CDT FRI JUN 27 2008
MOZ056-280445-
MORGAN MO-
1112 PM CDT FRI JUN 27 2008
...SIGNIFICANT WEATHER ALERT FOR NORTHERN MORGAN COUNTY UNTIL 1145 PM
CDT...
AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SMITHTON...OR 12 MILES
SOUTHEAST OF SEDALIA...MOVING EAST AT 29 MPH.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN MORGAN
COUNTY.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
BARJENBRUCH
Event by event
16 flash flood, 14 thunderstorm wind, 3 hail, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Morgan
- When
- June 27, 11:30 PM CST
- Where
- Morgan County, 0.54 mi W of Versailles
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.430, -92.840
Thunderstorm wind gusts knocked over two fireworks stands while snapping one large tree.
Thunderstorm Wind, Cedar
- When
- June 28, 12:21 AM CST
- Where
- Cedar County, 0.88 mi NE of El Dorado Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.880, -94.020
Thunderstorm Wind, Cedar
- When
- June 28, 12:55 AM CST
- Where
- Cedar County, 2.56 mi W of Filley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.768, -94.017
Thunderstorm wind gusts downed several tree limbs at the intersection of Highway 97 and Highway 32.
Thunderstorm Wind, Laclede
- When
- June 28, 1:06 AM CST
- Where
- Laclede County, 0.55 mi E of Jones Lebanon Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 37.650, -92.620
An estimated 60 mph wind gust damaged several trees.
Thunderstorm Wind, Barton
- When
- June 28, 1:15 AM CST
- Where
- Barton County, 0.88 mi SE of Liberal
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 37.560, -94.520
Damaging wind gusts ripped a roof off of a barn.
Hail, Jasper
- When
- June 28, 1:15 AM CST
- Where
- Jasper County, 0.55 mi W of Webb City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.150, -94.480
Thunderstorm Wind, Barton
- When
- June 28, 1:40 AM CST
- Where
- Barton County, 0.88 mi SE of Liberal
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.560, -94.520
A few power poles were knocked over from severe thunderstorm wind gusts.
Thunderstorm Wind, Jasper
- When
- June 28, 1:47 AM CST
- Where
- Jasper County, 1.3 mi ENE of Jasper
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 37.340, -94.300
Thunderstorm Wind, Jasper
- When
- June 28, 2:00 AM CST
- Where
- Jasper County, 1.3 mi ENE of Jasper
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.340, -94.300
Flash Flood, St. Clair
- When
- June 28, 2:00 AM CST to 6:00 AM CST
- Where
- St. Clair County, 2.98 mi W of Gerster to 0.41 mi N of Iconium
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.942, -93.634
Numerous secondary roads across the county were flooded from excessive rainfall.
Flash Flood, Cedar
- When
- June 28, 2:00 AM CST to 6:00 AM CST
- Where
- Cedar County, 0.29 mi ESE of El Dorado Spgs to 0.45 mi SSE of Osiris
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.868, -94.025
A section of Highway 32 near Stockton was flooded and impassable to motorists due to excessive rainfall. Numerous gravel roads across the county also flooded, while low water crossings became impassable to motorists.
Thunderstorm Wind, Jasper
- When
- June 28, 2:05 AM CST
- Where
- Jasper County, 0.88 mi NE of Carthage
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $14,000
- Reported by
- Public
- Coordinates
- 37.180, -94.310
A large tree blew down and damaged two vehicles.
Thunderstorm Wind, Barry
- When
- June 28, 2:15 AM CST
- Where
- Barry County, 0.55 mi W of Monett
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.920, -93.930
A large tree was knocked down from thunderstorm wind gusts.
Thunderstorm Wind, Barry
- When
- June 28, 2:20 AM CST
- Where
- Barry County, 2.55 mi S of Osa
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.883, -93.671
Thunderstorm wind gusts downed trees along Highway TT near Revisville.
Hail, Greene
- When
- June 28, 2:30 AM CST
- Where
- Greene County, Willard
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.300, -93.430
Hail, Greene
- When
- June 28, 2:30 AM CST
- Where
- Greene County, 0.69 mi N of Willard
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.310, -93.430
Thunderstorm Wind, Howell
- When
- June 28, 2:40 AM CST
- Where
- Howell County, 1.11 mi W of West Plains
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.730, -91.870
Severe thunderstorm wind gusts blew over two large trees.
Thunderstorm Wind, Shannon
- When
- June 28, 2:40 AM CST
- Where
- Shannon County, 1.3 mi WSW of Shannondale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 37.390, -91.470
Thunderstorm wind gusts downed several trees near Pultite.
Thunderstorm Wind, Greene
- When
- June 28, 2:42 AM CST
- Where
- Greene County, 1.49 mi NNE of Battlefield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.140, -93.370
Flash Flood, Vernon
- When
- June 28, 3:00 AM CST to 6:00 AM CST
- Where
- Vernon County, 3.33 mi NW of Stotesbury to 1.51 mi N of Arcadia
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.008, -94.607
Widespread flooding occurred across Vernon County as one to three inches fell over a short time duration. The heaviest amounts fell over rural eastern Vernon County causing several sections of Highway 54 to become impassable to motorists from Nevada to Eldorado Springs. Other locations that flooded included a section of Highway 71 north of Nevada, a section of Highway M three miles east of Horton, several sections of Highway HH, a section of Highway AA, a section of Highway M 5 miles north northwest of Walker, and a section of Highway BB three miles south of Nevada.
Flash Flood, Barton
- When
- June 28, 3:16 AM CST to 8:30 AM CST
- Where
- Barton County, 0.68 mi NW of Oskaloosa to 3.19 mi S of Mindenmines
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.637, -94.609
One to two inches of rain fell within a short time duration causing flash flooding in a few locations within Barton County. Locations that experienced this flooding included a section of Highway 160 approximately six miles southeast of Liberal, a section of Highway 126 south of Lamar, and a section of Highway K.
Flash Flood, Douglas
- When
- June 28, 4:45 AM CST to 4:00 PM CST
- Where
- Douglas County, 1.16 mi E of Dogwood to 2.71 mi W of Rome
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.030, -92.829
Two to four inches of rain fell over Douglas County. Widespread flash flooding occurred within low lying roads and numerous low water crossings. A few locations that experienced flooding included city streets in the community of Ava, a section of Highway Y west of Ava, a section of Highway FF east of its intersection with Highway 14, numerous sections of Highway U, a section of Highway EE, and a section of Highway 95 near the Ozark County border.
Flash Flood, Stone
- When
- June 28, 5:00 AM CST to 6:00 PM CST
- Where
- Stone County, 1.22 mi NNW of Crane to 3.33 mi SSE of Viola
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 36.917, -93.576
Fourty water rescues resulted from major flash flooding across Stone County. 30 people were rescued from an RV campground near Galena, while nine others were rescued from a mobile home park in Reeds Spring. Numerous county roads were washed out with heavy damage. A shelter was opened for flood victims. Rainfall amounts ranged from four to seven inches.
Flash Flood, Taney
- When
- June 28, 5:00 AM CST to 6:00 PM CST
- Where
- Taney County, 1.02 mi S of Ridgedale to 1.49 mi S of Ike
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 36.505, -93.251
Major flash flooding resulted from five to seven inches of rain that fell across Taney County. Flash flooding occurred on Branson city roads, across railroad tracks owned by the Branson Scenic Railroad, numerous low lying roads, and almost all low water crossings. Ten to 20 homes were damaged from flooding within the city of Branson. Boat docks on Lake Taneycomo broke loose due to high lake levels.
Flash Flood, Barry
- When
- June 28, 5:00 AM CST to 3:00 PM CST
- Where
- Barry County, 0.9 mi ESE of Shell Knob to 1.02 mi E of Jenkins
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.623, -93.616
Flash flooding occurred at the intersection of Highway YY and Big Bass Bend Road. Several other low lying roads also flooded across rural eastern Barry County.
Flash Flood, Polk
- When
- June 28, 5:49 AM CST to 7:30 AM CST
- Where
- Polk County, 0.71 mi SSE of Humansville to 0.58 mi SW of Huckaby
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.790, -93.576
Widespread flooding occurred across much of Polk County. A water rescue was performed along Highway 83 in the northern section of the county.
Flash Flood, Christian
- When
- June 28, 9:00 AM CST to 1:00 PM CST
- Where
- Christian County, 2.25 mi SSW of Riverdale to 1.96 mi S of Nixa
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.970, -93.294
Widespread flooding of roads and low water crossings occurred across Christian County. Rainfall amounts ranged from two to five inches, with the heavier amounts occurring across southern Christian County. A few locations that flooded included a section of Highway O two miles southwest of Highlandville, a low water crossing at the intersection of Bull Creek and Center Road, and section of Highway O five miles southwest of Highlandville.
Tornado, McDonald
- When
- June 28, 10:19 AM CST to 10:22 AM CST
- Where
- McDonald County, 2.54 mi SW of Plainview to 1.37 mi SSW of Plainview
- Rating
- EF0
- Path length
- 1.38 mi
- Path width
- 250 yd
- Injuries
- 2 direct, 0 indirect
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.646, -94.334
A National Weather Service storm survey revealed that an EF-1 tornado impacted rural sections of McDonald County. Several trees were snapped or uprooted. One large tree fell on a house causing structural damage along with two injuries.
Flash Flood, Polk
- When
- June 28, 10:45 AM CST to 3:00 PM CST
- Where
- Polk County, 1.47 mi ESE of Aldrich to 1.81 mi N of Pleasant Hope
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.546, -93.544
Five inches of rain near Pleasant Hope caused the Pomme De Terre River to flood low lying areas of rural southeast Polk County. Other low water crossings across southern Polk County also became impassable to motorists.
Flash Flood, Webster
- When
- June 28, 11:00 AM CST to 3:00 PM CST
- Where
- Webster County, 0.56 mi SSW of Elkland to 0.83 mi W of Zenar
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.442, -93.032
One to three inches of rain fell over Webster County. Flooding of numerous low lying roads and low water crossings resulted. Locations that flooded included city streets in Rogersville, city streets in Marshfield, roads in the Northview area, a section of Highway OO, a section of Bell Ford Road north of the James River, a section of Panther Creek Road north of Fordland, a section of Highway J west of Pomme De Terre Creek, a section of Interstate 44 at mile marker 91, a section of Highway B one mile south of Northview, the intersection of Highway FF and Panther Creek, a section of Highway Z south of Highway 60, a section of Ridge Road, a section of Jarrett Branch Road east of Cedar Ridge Road, and a section of Mill Dam Road near its intersection of Heritage Road.
Flash Flood, Greene
- When
- June 28, 12:00 PM CST to 3:00 PM CST
- Where
- Greene County, 4.38 mi NNW of Hickory Barren to 3.83 mi NW of Hickory Barren
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.403, -93.274
Excessive rain caused major flash flooding at the intersection of Highway H and Highway CC in northern Greene County.
Flash Flood, Polk
- When
- June 28, 1:00 PM CST to 5:00 PM CST
- Where
- Polk County, 2.07 mi SSE of Half Way to 1.78 mi WNW of Mohawk Corner
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.595, -93.230
Flooding occurred along low lying areas near the Pomme De Terre River.
Flash Flood, Dallas
- When
- June 28, 1:45 PM CST to 3:45 PM CST
- Where
- Dallas County, 1.66 mi SW of March to 2.23 mi ENE of Olive
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.500, -93.097
Several roads north of Highway AA were flooded in the southern portion of Dallas County.
Flash Flood, Ozark
- When
- June 28, 2:26 PM CST to 6:00 PM CST
- Where
- Ozark County, 2.67 mi E of Rockbridge to 2.91 mi E of Rockbridge
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.783, -92.372
A section of Highway 95 was flooded and impassable to motorists.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, June 27, 20082 deaths · 1 injured · $13 million · 1.75 in hail · 5 events
- Hail and Damaging Winds in North Carolina, June 27, 20081 death · 8 injured · 55 kt wind · 14 events
- Flash Flood and Hail in Nebraska, June 27, 20081 injured · $53 million · 1.75 in hail · 11 events
- Hail and Damaging Winds in Massachusetts, June 27, 20084 injured · $5.3 million · 50 kt wind · 9 events
- Hail and Damaging Winds in Illinois, June 27, 2008$370,000 · 61 kt wind · 11 events
- Flash Flood in Missouri, June 27, 2008$500,000 · 1 event
- Hail and Damaging Winds in Mississippi, June 27 to 29, 2008$142,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Iowa, June 27, 2008$174,000 · 2.75 in hail · 14 events
- Tornadoes and Flash Flood in Indiana, June 27, 20082 injured · $74,000 · EF0 · 10 events
- Hail in North Dakota, June 27, 2008$200,000 · 1 in hail · 2 events
- Lightning Strike in New Hampshire, June 27, 2008$200,000 · 1 event
- Hail and Damaging Winds in South Carolina, June 27, 2008$100,000 · 60 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 112401, 112389, 112388, 112398, 112387, 112394, 112386, 112397, 112395, 112469, 112470, 112396, 112385, 112384, 112390, 112391, 112393, 112402, 112392, 112421, 112423, 112426, 112467, 112474, 112475, 112442, 112473, 112399, 112462, 112479, 112607, 112466, 112609, 112608.